Alert archive / Nevada / Special Weather Statements in 2021
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 3, 2021, 1:11 PM PDT. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 1:11 PM PDT (20:11 UTC)
- Expired
- Jul 3, 2021, 2:00 PM PDT
- In force
- 49 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 95 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS85 KLKN 032011 SPSLKN Special Weather Statement National Weather Service Elko NV 111 PM PDT Sat Jul 3 2021 NVZ031-032100- Northern Elko County NV- 111 PM PDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 200 PM PDT... At 110 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Tuscarora, moving northeast at 5 mph. Wind gusts 30 to 40 mph will be possible with this storm as well as brief heavy rain. Ponding of water on local roadways, as well as minor flooding in areas of poor drainage, are possible with this storm. If recreating in outdoors, keep an eye to the sky. If thunder roars, go indoors! This storm will remain over mainly rural areas of northwestern Elko County. LAT...LON 4136 11612 4139 11618 4152 11616 4144 11595 TIME...MOT...LOC 2010Z 211DEG 5KT 4143 11610 $$ 86
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:39 AM PDT, 9 hours 32 minutes earlier.
Area forecast discussion, Jul 3, 3:39 AM PDT, 9 hours 32 minutes before
Area Forecast Discussion National Weather Service Elko NV 339 AM PDT Sat Jul 3 2021 .SYNOPSIS...Showers and thunderstorms possible through the Fourth of July Holiday weekend, with gusty winds and brief heavy downpours possible. Will still be quite warm to hot each day as well. Expect drier and even hotter temps next week as ridging dominates over the region. && .SHORT TERM...Today through Sunday. Increasing clouds across most of northern and central NV later this morning and through the afternoon hours. Weak instability in combination with elevated surface dew point and mid-level moisture are expected to produce another round of scattered showers and isolated thunderstorms to mainly areas north of the I80 corridor today. By the early evening hours there should be enough instability across portions of central NV for some cumulus cloud build-ups, however any thunderstorms development is expected to be very limited. Dry conditions are expected tonight, with shower and thunderstorm activity then redeveloping on Sunday. Thunderstorm coverage on Sunday will expand in areal coverage to include most of the CWA. Any storms that do develop today or on Sunday will have the potential to produce moderate to possibly heavy rainfall, along with gusty outflow winds. .LONG TERM...Sunday night through next Saturday. A heat dome building across the region is expected to bring more near-record heat to the Great Basin next week. A few lingering clouds and maybe an afternoon shower or thunderstorm across the the mountain ranges of White Pine county are expected Monday before the 500 mb high pressure expands and strengthens across the Four Corners region Tuesday and Wednesday. High temperatures will climb well into the 90s with 100s in lower valley locations common Tuesday and Wednesday. Lows will generally be in the upper 50s and 60s for much of the state. However, far eastern Elko county including West Wendover could drop only into the middle 70s with Heat impacts possible. There could be just enough monsoon moisture wrapping around the high pressure to bring a few afternoon showers and thunderstorms to the area by midweek but meaningful moisture is not expected. A trough is expected to move into the the Pacific Northwest Thursday with winds being the main concern across Nevada raising fire weather concerns. && .AVIATION...Showers and embedded thunderstorms are expected this afternoon north of the I-80 corridor. Currently site KEKO has the best chances of seeing any thunderstorms in its vicinity with site KWMC seeing showers around its location. Our central sites are expected to be free of afternoon convection with only some high cloud cover across the sites and gusty afternoon conditions at site KTPH. && .FIRE WEATHER...Isolated to scattered afternoon and evening showers and thunderstorms are expected to continue through the weekend. Today most storm activity is expected to be confined to areas north of the I80 corridor. On Sunday storms will be possible across all of northern and most of central NV. Wettest storms will be over northern FW Zones on Sunday, with a mix of wet and dry storms over portions of central NV. Warmer and drier conditions are expected across all zones on Monday. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/93/94/96
In the hours before
Special weather statement, Jul 3, 1:11 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Elko NV 111 PM PDT Sat Jul 3 2021 NVZ031-032100- Northern Elko County NV- 111 PM PDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 200 PM PDT... At 110 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Tuscarora, moving northeast at 5 mph. Wind gusts 30 to 40 mph will be possible with this storm as well as brief heavy rain. Ponding of water on local roadways, as well as minor flooding in areas of poor drainage, are possible with this storm. If recreating in outdoors, keep an eye to the sky. If thunder roars, go indoors! This storm will remain over mainly rural areas of northwestern Elko County. LAT...LON 4136 11612 4139 11618 4152 11616 4144 11595 TIME...MOT...LOC 2010Z 211DEG 5KT 4143 11610 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:25 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
Nearby
Special Weather Statements in Nevada, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.